Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 7, 2007, 5:39 PM CDT for Escambia County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 7, 2007, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 072239 SVRMOB ALC053-072315- /O.NEW.KMOB.SV.W.0116.070807T2239Z-070807T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 539 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BREWTON... * UNTIL 615 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BREWTON...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF APPLETON BY 545 PM CDT... KEEGO BY 550 PM CDT... 7 MILES NORTH OF POLLARD BY 600 PM CDT... LAT...LON 3102 8698 3122 8699 3123 8722 3101 8722 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:33 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 2:33 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT TUE AUG 7 2007
...DANGEROUS HEAT CONTINUES OVER THE SOUTHERN STATES...
.SHORT TERM TONIGHT AND WEDNESDAY...LARGE HIGH LEVEL RIDGE OVER THE
SOUTHERN STATES MAINTAINS ITS HOLD THROUGH THE MIDDLE OF THE WEEK.
COMPRESSIONAL SINKING AND WARMING FROM THE SYNOPTIC SCALE RIDGE
PROVIDES FOR A WARM NIGHT AND ANOTHER HOT DAY WEDNESDAY. DEWPOINTS IN
THE MID 70S AND TEMPERATURES IN THE MID...TO POSSIBLY UPPER 90S IN A
FEW SPOTS WILL MAKE IT FEEL EVEN HOTTER ON WEDNESDAY. DAYTIME HEAT
INDEX VALUES RANGE FROM 105 TO 110 DEGREES. FOR ADDITIONAL
INFORMATION ON THE HEAT...REFER TO THE HEAT ADVISORY PRODUCT. CANNOT
TOTALLY DISCOUNT SHOWERS OR STORMS HERE OR THERE GIVEN THE AMOUNT OF
DIFFERENTIAL HEATING AND WEAK MESOSCALE/SEA BREEZE BOUNDARIES TO
PROVIDE LIFT. STORMS COULD BE EFFECTIVE IN PRODUCING BRIEF STRONG
WIND GUSTS. THE STRENGTH OF THE HIGH LEVEL RIDGE SHOULD KEEP
COVERAGES AND ANY SUBSTANTIAL RELIEF FROM THE HEAT ON THE LOW SIDE. /10
THIS AFTERNOONS WET MICROBURST RISK IS UPPER END MODERATE.
.LONG TERM THURSDAY THROUGH TUESDAY...FORECASTERS SEE CONSISTENCY
IN THE LONG RANGE GUIDANCE FROM THE PREVIOUS SHIFT. THE LARGE UPPER
RIDGE CONTINUES TO HOLD OVER THE SOUTHERN TIER OF STATES FOR THE
BEGINNING OF THE PERIOD...RESULTING IN A CONTINUATION IN THE CRITICAL
HEAT INDICES THURSDAY. BY THE WEEKEND...THE EASTWARD EXTENT OF THE
UPPER RIDGE ERODES AS LOWER HEIGHTS DIG SOUTHWARD ACROSS THE MID
ATLANTIC. ALTHOUGH THE RIDGE AXIS SHIFTS A BIT MORE WESTWARD INTO THE
PLAINS LATER IN THE PERIOD...FORECAST AREA LOOKS TO CONTINUE UNDER
ITS INFLUENCE. HOT DAYS AND CRITICAL HEAT INDICES SHOULD REMAIN IN
THE WEEKEND PLANS. THERE IS THE POSSIBILITY THAT WEAK MID LEVEL
DISTURBANCES COULD RIDE SOUTHWARD OUT OF THE TENNESSEE RIVER VALLEY
AND INTO THE GULF COAST. AS THESE DISTURBANCES INTERACT WITH DEEP
LAYER MOISTURE (PRECIPITABLE WATERS 1.8 TO 2 INCHES) AND DAYTIME
INSTABILITY...LOW END SCATTERED COVERAGES OF THUNDERSTORMS WILL BE
MAINTAINED IN THE FORECAST. /10
&&
.MARINE...SURFACE HIGH PRESSURE OVER THE NORTHERN GULF WATERS WILL
DRIFT WEST THROUGH THE WEEK AS A WEAK TROUGH OF LOW PRESSURE
DEVELOPS EAST TO WEST ACROSS THE SOUTHEAST STATES BY THE WEEKEND.
THIS RESULTS IN A GENERAL WESTERLY WIND WITH THE USUAL DIURNAL
CHANGES. /11
&&
.FIRE WEATHER...NO CONCERNS. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 96 77 96 / 20 20 20 20
PENSACOLA 80 94 79 95 / 20 20 20 20
DESTIN 82 94 81 94 / 20 20 20 20
EVERGREEN 75 97 76 97 / 10 20 20 20
WAYNESBORO 74 95 76 95 / 10 20 20 20
CAMDEN 76 99 76 99 / 10 20 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 7, 9:35 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 935 AM CDT TUE AUG 7 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-081200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 935 AM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... DAYTIME HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 90S ACROSS MOST OF THE REGION TODAY AS HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER PATTERN. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE MIDDLE 70S WILL MAKE FOR OPPRESSIVE HEAT CONDITIONS OVER THE NEXT COUPLE OF DAYS. THE COMBINATION OF DAYTIME HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON. AS A RESULT OF THESE CONDITIONS...A HEAT ADVISORY HAS BEEN ISSUED FOR INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. REFER TO THE HEAT ADVISORY (NPWMOB) FOR ADDITIONAL DETAILS. OTHERWISE...WITH MID TO UPPER RIDGING CENTERED TO JUST TO OUR NORTH...WILL HAVE A WEAK UPPER DISTURBANCE MOVE GENERALLY NORTHEAST TO SOUTHWEST ACROSS SOUTHERN GEORGIA AND ALABAMA TODAY...AND WITH ABUNDANT LOLVL MOISTURE IN PLACE...WILL LIKELY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP FROM LATE MORNING INTO THE AFTERNOON HOURS IN ASSOCIATION WITH THIS FEATURE...EVEN WITH THE RIDGING ALOFT. WITH DRIER AIR ALOFT ASSOCIATED WITH THE HIGH PRESSURE...SOME OF THESE ISOLATED STORMS COULD EXHIBIT A STRONG DOWNBURST POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY RAIN CHANCES AND THE RISK OF SEVERE WEATHER WILL BE LOW AS HIGH PRESSURE PERSISTS OVER THE AREA. DAYTIME HIGHS RANGING FROM THE MID TO UPPER 90S...COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S OVER MANY AREAS...WILL MAINTAIN ELEVATED HEAT INDEX VALUES UP TO 110 DEGREES THROUGH WEDNESDAY AND POSSIBLY LATER THIS WEEK. A HEAT ADVISORY IS IN EFFECT THROUGH WEDNESDAY AND WILL POSSIBLY BE EXTENDED INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 7, 4:10 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM LIGHTNING FRANKLIN 31.71N 87.41W
08/07/2007 MONROE AL EMERGENCY MNGR
*** 1 FATAL *** 1 PERSON ON A LOGGING CREW NEAR FRANKLIN
KILLED BY LIGHTNING STRIKE.
&&
GARMONSpecial weather statement, Aug 7, 4:53 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 453 PM CDT TUE AUG 7 2007 ALZ055-059-072230- ESCAMBIA-MONROE- 453 PM CDT TUE AUG 7 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND MONROE COUNTIES... AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR JEDDO...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JEDDO...HOLMAN PRISON...MCCULLOUGH...BOONEVILLE AND I65 AND AL 21 THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 7, 4:54 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 454 PM CDT TUE AUG 7 2007 MSZ067-075-076-072230- PERRY-GREENE-WAYNE- 454 PM CDT TUE AUG 7 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN WAYNE AND NORTHERN GREENE COUNTIES...MOVING SOUTHWEST TOWARDS PERRY COUNTY... AT 454 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF MULBERRY TO 5 MILES NORTHEAST OF JONATHAN...MOVING SOUTHWEST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... PIAVE...MULBERRY...SAND HILL...JONATHAN AND AVERA THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. WIND GUSTS OF 35 TO 45 MPH MAY ALSO BE NOTED NEAR THESE STORMS...WINDS STRONG ENOUGH TO BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR OR IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 7, 5:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 528 PM CDT TUE AUG 7 2007 ALZ059-062-FLZ001-072300- UPPER BALDWIN-ESCAMBIA-INLAND ESCAMBIA- INCLUDING THE CITIES OF...BAY MINETTE... 528 PM CDT TUE AUG 7 2007 ...STRONG THUNDERSTORMS FROM JUST EAST OF STOCKTON ALABAMA TO NEAR OAK GROVE FLORIDA ARE MOVING SLOWLY TO THE SOUTH... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 2 MILES NORTHEAST OF THE INTERSECTION OF INTERSTATE 65 AND ALABAMA HIGHWAY 287 TO 3 MILES EAST OF OAK GROVE. THESE STORMS ARE MOVING SLOWLY TO THE SOUTH AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...DYAS... OAK GROVE...CARNEY AND WALNUT HILL THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. WIND GUSTS OF 35 TO 45 MPH MAY ALSO BE NOTED NEAR THESE STORMS...WINDS STRONG ENOUGH TO BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR OR IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 7, 5:36 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 536 PM CDT TUE AUG 7 2007 ALZ059-072300- ESCAMBIA- INCLUDING THE CITIES OF...BREWTON... 536 PM CDT TUE AUG 7 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL ESCAMBIA COUNTY... AT 531 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES EAST OF EAST BREWTON. THE THUNDERSTORM WAS MOVING SLOWLY TO THE SOUTHWEST. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST BREWTON...BREWTON AND KIRKLAND THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:21 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 7 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.